Hail, Cherry
- When
- June 15, 6:04 PM CST
- Where
- Cherry County, 13.17 mi S of Eli
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.760, -101.520
Thunderstorms developed over northern Cherry County during the early evening hours of June 15th. This activity became severe with half dollar sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed over northern Cherry County during the early evening hours of June 15th. This activity became severe with half dollar sized hail. Other severe storms developed over the western Nebraska Panhandle and tracked to the east into the eastern Panhandle and portions of southwestern Nebraska. Thunderstorm wind gusts with this activity reached 74 MPH in Keith County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 15, 5:24 PM CST, 40 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service North Platte NE 624 PM CDT Sun Jun 15 2025 .KEY MESSAGES... - Severe potential the next few days continues to be the main focus. - Locally heavy rainfall appears possible Monday night. - Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 PM CDT Sun Jun 15 2025 A couple of different areas we are watching for the development of convection late this afternoon and evening. The most certain area will be across the Panhandle, eventually spreading into western Nebraska and perhaps farther eastward overnight. A sustained area of theta-e advection has been established across the Panhandle, with southeast low-level flow maintaining mid 60s dew points. Temperatures have warmed into the mid 80s this afternoon, and with steepening mid-level lapse rates, strong surface based CAPE has been the result. Expect storms to develop across the higher terrain of eastern Wyoming and then strengthen as they move into the favorable western Nebraska environment. DCAPE is exceeding 1500 J/KG in spots and strong wind gusts appear to be the biggest concern as storms move eastward this evening. Some of the CAMs suggest wind gusts in excess of 65 mph; mainly west of Highway 83. A few instances of large hail will be possible as well. The second area for possible development will be across southern South Dakota and/or far northern Nebraska. A warm front has been reinforced across this area from early convection. Seeing some cumulus starting to develop across this area. If storms can develop in this environment, supercell structures will be likely as they turn to the south. If these materialize they would likely merge across the Sandhills this evening with the convection moving in from the west. If storms due indeed manage to develop, then all severe weather modes would be possible. On Monday, a shortwave will be rotating eastward across Wyoming on the northern fringe of the southern Rockies upper level ridging. At the surface, an inverted surface trough should extend northeast to southwest through the heart of the area (from roughly O'Neill to Ogallala). As the shortwave approaches in the afternoon, large scale lift will overspread the area. Storms will likely form across the Panhandle as the lift arrives, with additional more isolated storms possibly developing near the surface trough. Storms appear they will organize into a forward propagating MCS across western Nebraska early in the evening, moving eastward into central Nebraska by mid to late evening. Strong, possibly damaging win winds will be likely as the MCS surges eastward through the evening. Instances of large hail and even a tornado cannot be ruled out Monday evening. Heavy rainfall could also materialize. In fact, the ECWMF Extreme Forecast Index (EFI) continues to advertise a possible heavy rain event. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 301 PM CDT Sun Jun 15 2025 More rainfall and storms are possible Tuesday as another shortwave crosses the area. The severe weather threat seems much lower Tuesday compared to Monday. Abundant cloud cover is expected with the area north of a stationary front that will be located to our south in KS. This would be where the better focus for severe is expected. Heights will rise as ridging aloft builds across the western CONUS Wednesday through the week. This upper level ridging will translate eastward across the region Thursday through Saturday. This will likely bring an end to the severe weather/convection threat but increase the heat threat. Temperatures and heat indicies reach near advisory levels (>100 degrees) Friday and Saturday across portions of the area. The ridge appears to begin to break down Sunday into the first of next week. Overall looks to be a brief period of hot weather...as temperatures should cool some with the break down in the ridge. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 625 PM CDT Sun Jun 15 2025 Outside of thunderstorms, VFR conditions are expected to prevail through tomorrow evening. A line of storms progresses from west this evening into tonight, with brief MVFR visibilities and gusty, erratic winds expected. These storms exit the area tonight, with VFR conditions then expected to prevail. Outside of thunderstorms, winds remain southerly through tonight at 10 to 15kts. A frontal boundary will then begin to move into the area tomorrow afternoon, with a wind shift from south to north into tomorrow evening expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Brown
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Sun Jun 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Sun Jun 15 2025 /218 PM MDT Sun Jun 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered strong to severe thunderstorms become possible by early to mid-evening across much of western Nebraska. Primary concern will be damaging wind gusts with secondary concerns being large hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are again possible Monday along a front stalled across western Nebraska. Large hail, damaging winds, and a tornado or two are the main concerns. Storm coverage increases Monday evening, with rounds of rain and thunderstorms through Tuesday that could drop heavy rainfall totaling one to two inches. Temperatures will climb for the latter half of the week. Afternoon highs in the upper 90s to low 100s appear possible each day Thursday through Saturday with heat indices approaching or in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Taylor
Special Weather Statement
National Weather Service North Platte NE
541 PM CDT Sun Jun 15 2025
NEZ094-152315-
Western Cherry NE-
541 PM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 29 miles southeast of Martin, moving northeast at
10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Medicine Lake and Eli.
This includes Highway 20 between mile markers 144 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4278 10102 4266 10141 4280 10162 4300 10150
4300 10139
TIME...MOT...LOC 2241Z 213DEG 7KT 4279 10148
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service North Platte NE
633 PM CDT Sun Jun 15 2025
NEZ094-160015-
Western Cherry NE-
633 PM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 27 miles southeast of Martin, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Medicine Lake.
This includes Highway 20 between mile markers 143 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4278 10163 4293 10156 4289 10115 4262 10131
TIME...MOT...LOC 2333Z 293DEG 15KT 4282 10147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe North Platte radar (KLNX), 118 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
7 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266809, 1266810, 1266811, 1266812, 1266813, 1266814, 1266815, 1266816, 1266817.